Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Heart starts to pound after alcohol. Have diabetes. Medication?

Hi doctor, whenever I take alcohol, say even a single peg, my heart starts pounding, my body gets hot, and my eyes become blood red. I m 30 years old now. I immediately consulted a doctor and he said nothing to worry and he found that I have high diabetes , and gave medication for it is under control but even now if I take 1 single peg I get all the above mentioned symptoms. Please advice. Thanks.
Asked On : Fri, 15 Mar 2013
Answers:  3 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response

Welcome to HCM
After going through your history,you are detected to have diabetes.

Your symptom after taking alcohol are not unusual as it causes vasodilatation that is why you feel hot and can cause fast heart rate and redness of eyes.
It is also possible that you are allergic to some content of the drink which you take.

It is my advise that you should not take alcohol as it is also damages liver and it can cause low blood sugar level.

Please take care of diet and exercise monitor your blood sugar level and HbA1c every 3 month.

Take care

Good Luck.

Answered: Sat, 16 Mar 2013
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
There could be two reasons for your symptoms.
1st...this seems to be a disulfiram reaction which occurs on consumption of alcohol with certain medications like DISULFIRAM and METRONIDAZOLE.May be you are consuming or being given these medicines.
2... 8 % population of world have a deficiency of an enzyme called as aldehyde dehydrogenase.This enzyme is responsible for breaking down of alcohol.In the absence of this enzyme,there is extra accumulation of alcohol in body resulting in severe vasodilation of face and eyes.
Answered: Fri, 15 Mar 2013
I find this answer helpful
Cardiologist Dr. Hemant Kumar's  Response
It is possible to experience allergic reactions from drinking alcoholic beverages. The alcohol, however, is not typically the reason for these reactions. Another ingredient -- such as grapes in wine, various grains in beers (such as hops, barley, rye, corn or wheat), and the addition of yeast (for fermentation of sugars and generation of alcohol) -- may be the cause. The symptoms of these reactions may be exactly like those with any other food allergy reaction.
Answered: Fri, 15 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor